Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 4, NWS Wichita, KS

February 26, 1995Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 26, 1995, 8:47 PM CST for Kingman County, Kansas. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Feb 26, 1995, 8:47 PM CST (02:47 UTC)
Expired
Feb 26, 1995, 9:45 PM CST
In force
58 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Kingman County, KS

The radar

The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KICT 270245 RRA
SVRICT
KSC095-270345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CST SUN FEB 26 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...WESTERN KINGMAN COUNTY
 
AT 845 PM...RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF
CUNNINGHAM OR 15 MILES EAST OF PRATT. THE STORM WAS MOVING SOUTH AT 25
MPH AND WILL REACH CUNNINGHAM AND KINGMAN STATE LAKE AND PARK BY 9 PM.
 
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER.  IF YOU
ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
 
KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:02 AM CST, 15 hours 45 minutes earlier.

Area forecast discussion, Feb 26, 5:02 AM CST, 15 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
502 AM CST SUN FEB 26 1995

OVERALL PATN BY BOTH ETA AND NGM IS TO PUSH FNT ACRS AREA LT TDA/
TNGT WITH BEST PVA DURG THE AM HRS.  SPECIFIC DETAILS SHOW MORE
DIVERGENCE...AND HAVE LEANED TWRD NGM AS CHOICE OF THE DAY.  SFC DWPTS
SOARED INTO THE LWR 50S LAST EVENING.  BEST 850 MOIST AT 00Z WAS BEING
SHUNTED E OF RGN...WITH MDLS NOT FCSTG MUCH BACKING OF WNDS TDA.  APRS
CURRENT TRWS WL CONT THRUT AM...BEING FED ON LLVL MOIST AXIS.  ANOTHER
RND XPCTD AS LOW AND FNT GETS CLOSER LT THIS AFTN AND EVENING.  LO 850
MOIST...MARGINAL DYNAMICS AND MARGINAL DRY SURGE SHUD KEEP MOST TRWS
BLO SVR LIMITS...ALTHO A FEW MAY/HAVE PRODUCED SOME SML HAIL.  PCPN
SHUD GRADUALLY END OVRNGT ACRS THE RGN BEHIND FROPA.

RSL 67/42 42  SLN 67/43 52
ICT 66/48 74  HUT 64/46 63
CNU 67/51 77

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:21 PM CSTSevere Thunderstorm WarningICTReno, Rice54 min
Feb 26, 7:54 PM CSTSevere Thunderstorm WarningICTRice34 min
Feb 26, 8:21 PM CSTSevere Thunderstorm WarningICTReno69 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.